Okay so here's my story:
20 and male. First started getting sciatica about 3 years ago, which went away after a while but came back a lot worse about a year later. Finally managed to get an MRI which showed bulging disc at L5-S1. Now, by the time I got an appointment at my hospital for this, the pain had almost totally gone and it wasn't that bad at all. The doctors recommended that I should have an epidural steroid injection to help it totally heal. This was about a year ago now.
Recently had a new MRI done which showed little to no protrusion of the disc now. I went in for my appointment at least half expecting surgery; but they highly recommended against it, given the improvement shown in the MRI and improvement of my symptoms. Which I can understand so I was fine with it.
Anyway, my issue is that ever since I had the injection I've noticed fasciculations in my left leg mainly (which was where my sciatica was before). I also noticed some muscle weakness in my left leg last year for a few months after the injection - again, a new symptom for me. The fasciculations only really come on if I aggravate my nerves too much e.g. exercise which is too strenuous on my back or wearing trousers that are too tight (recently found that this does a number on my back). But it does stay for a while once it's been triggered. It's not that painful but it's extremely irritating.
So is it possible that this is a side effect from the injection, as I never had these symptoms beforehand? I've read that it's possible that the needle can nick a nerve or go somewhere it's not supposed to when doing the procedure. I've only really found one other post on here which is similar (http://www.spine-health.com/forum/pain/sciatica-leg-pain-radiculopathy/leg-spasms-after-epidural-steroid-injections
I honestly regret getting the xxxx thing. My sciatica was almost non existent at the time so I should have just turned it down. I've read that nerve damage, even if minor can take a good couple of years to repair.